Missouri, 2022

Winter Storm and Winter Weather in Missouri, March 10 to 11, 2022

March 10 to 11, 2022 · NWS SGF · 27 events in 27 counties and zones

A storm system brought widespread light to moderate snowfall across the Missouri Ozarks. A band of snow began over portions of west central and central Missouri during the evening hours of March 10th.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A storm system brought widespread light to moderate snowfall across the Missouri Ozarks. A band of snow began over portions of west central and central Missouri during the evening hours of March 10th. The snow band then began moving southeast into the Interstate 44 corridor before diminishing during the mid morning hours on March 11th. An additional band of moderate to heavy snow then moved out of Oklahoma and northwest Arkansas into much of southern and south central Missouri during the early morning of March 11th and eventually came to an end from west to east from the late morning into mid afternoon hours. Snowfall generally ranged from around 0.5 to 3 inches across most of the area, though some portions of west central and central Missouri saw around 4-6 inches, as well as isolated 4 inch reports near Table Rock Lake. Roads north of Interstate 44 and west of Highway 65 became snow covered during the heavier snowfall rates. Otherwise, road impacts became more minimal during the daylight hours on March 11th. A couple slide-offs and accidents were reported. Numerous schools were also closed on March 11th across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 10, 5:14 PM CST, 46 minutes earlier.

Area forecast discussion, Mar 10, 5:14 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
514 PM CST Thu Mar 10 2022

Key Messages:

1. Winter Weather Advisory Tonight through Friday. Some travel impacts
are expected.

2. Widespread snowfall amounts ranging from a dusting to 3 inches
with pockets of 4 inches possible northwest of Interstate 44.
Highest amounts expected north of I-44 with slightly lesser
amounts southeast of I-44.

3. Bitterly cold temperatures for Friday night into Saturday
morning.

4. Much warmer next week.

.SHORT TERM...(This afternoon through Saturday)

Light snow was observed over portions of Vernon, St. Clair,
Benton, and Morgan counties this morning with some very low end
accumulations that occurred. This activity has since dissipated,
while the rest of the forecast area experienced a quiet weather
day. Temperatures over southern Missouri warmed into the 50s under
full sunshine.

This quiet weather will change tonight as snow finally expands
across the rest of extreme southeast Kansas and the Missouri
Ozarks. This widespread snowfall will continue through much of
Friday, before ending during the afternoon and evening hours.
Minor accumulations are expected ranging from 1 to 3 inches, with
pockets of 4 inches in some areas northwest of Interstate 44.

The morning commute to work and school will likely be impacted by
this activity for most areas. Far south central Missouri may not
receive the onset of light snow until slightly after the morning
commute.

As far as accumulations are concerned, NBM probabilities are
highest northwest of Interstate 44 for receiving up to 3 inches,
with pockets of 4 inches possible. For areas along and southeast
of Interstate 44, 1 to 3 inches are most likely. Even areas of
Howell, Oregon, and southern Shannon counties could receive 1 to 3
inches as lingering snow occurs a little after sunset Friday
evening. However, with snow mainly occurring during the daytime
hours, the high sun angle could limit accumulations.

As we progress into Friday night and Saturday morning, bitterly
cold temperatures will spread into the region with lows in the
single digits to lower teens. Wind chill values could fall below
zero at times for locations that get better wind speeds.

.LONG TERM...(Sunday through Wednesday)

A major pattern change is expected for the long term periods,
which will lead to much warmer temperatures next work week. But
prior to the big warmup, another upper level disturbance will
approach the region Monday and Monday night which should bring
some rain showers to the Ozarks. Temperatures will be warm enough
for all rain with no chances for wintry precipitation.

As Monday's system exits east of the Ozarks Tuesday into
Wednesday, south winds return bringing temperatures back into the
70s by Wednesday and Thursday. NBM 75th percentile has temperatures
reaching the low to mid 80s by Thursday, however, the upper zonal
pattern and lack of strong height rises would favor temps in the
70s.

There are no indications for temperatures falling below freezing
in the extended.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 513 PM CST Thu Mar 10 2022

For the 00z TAFS, frontal boundary has pushed through SGF and JLN
already with winds picking up out of the north. Ceilings will
continue to drop through the evening and should eventually see
some MVFR and then IFR overnight once the snow starts. Things will
take a bit longer in BBG with the lower ceilings and snow not
expected until Friday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from 3 AM to 6 PM CST Friday for MOZ082-
     083-090>098-101>106.

     Winter Weather Advisory until 3 PM CST Friday for MOZ055>058-
     066>071-077>081-088-089.

KS...Winter Weather Advisory until 3 PM CST Friday for KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Lindenberg
Hazardous weather outlook, Mar 10, 3:10 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
310 PM CST Thu Mar 10 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
310 PM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Elevated snow risk.

DISCUSSION...

A winter storm will approach from the north tonight causing light
snow to develop and expand into the region. Through tonight,
minor accumulations of a dusting to 3 inches are possible
generally along and north of a line from Cassville to Round
Spring.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow will continue to spread southward through the rest of the
area Friday, ending from northwest to southeast by Friday
afternoon and evening. Slippery roads are possible. Total snow
accumulations of 1 to 3 inches are expected area wide, with
pockets of 4 inches northwest of Interstate 44.

Unseasonably cold temperatures will occur Friday through Saturday
morning. Wind chill values around zero are expected Friday night
into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 winter weather, 1 winter storm. Local standard time, as filed.

Winter Weather, Vernon

When
March 10, 6:00 PM CST to March 11, 7:00 AM CST
Where
Vernon forecast zone
Reported by
COOP Observer
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

A band of snow moved through during the evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. The Cooperative Observer in Nevada reported a total snow accumulation of 4.1 inches and a public report of 4.5 inches of snow accumulation was also reported in Nevada.

Winter Storm, St. Clair

When
March 10, 6:00 PM CST to March 11, 7:00 AM CST
Where
St. Clair forecast zone
Reported by
COOP Observer
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

A band of snow moved through during the evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. The Cooperative Observer in Appleton City reported a total snow accumulation of 6.3 inches.

Winter Weather, Benton

When
March 10, 6:00 PM CST to March 11, 5:45 AM CST
Where
Benton forecast zone
Reported by
COOP Observer
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

A band of snow moved through during the evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. Snow totals generally ranged from 4 to 5 inches across the county, with the highest amount of 5.0 inches reported by the Cooperative Observer in Cole Camp.

Winter Weather, Morgan

When
March 10, 7:00 PM CST to March 11, 7:00 AM CST
Where
Morgan forecast zone
Reported by
Public
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

A band of snow moved through during the evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. A public report in Stover measured a total snow accumulation of 4 inches.

Winter Weather, Barton

When
March 10, 9:00 PM CST to March 11, 8:00 AM CST
Where
Barton forecast zone
Reported by
COOP Observer
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

A band of snow moved through during the late evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. Generally between 2 to 4 inches of snow fell across the county, with the highest amount across the northern portions of the county. The Cooperative Observer 7 miles north of Lamar reported total snow accumulations of 4.0 inches. The Golden City CoCoRaHs station MO-BR-3 reported a total snow accumulation of 2.7 inches.

Winter Weather, Cedar

When
March 10, 10:00 PM CST to March 11, 8:00 AM CST
Where
Cedar forecast zone
Reported by
Broadcast Media
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

A band of snow moved through during the evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. Snow reports across the county ranged from 1.5 to 4 inches, with the highest accumulations across the far northern portions of the county. Broadcast media relayed an estimated snow total report of 4.0 inches in El Dorado Springs. CoCoRaHs station MO-CD-2 in Stockton reported a total snow accumulation of 3.2 inches.

Winter Weather, Hickory

When
March 10, 10:00 PM CST to March 11, 8:00 AM CST
Where
Hickory forecast zone
Reported by
CoCoRaHS
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

A band of snow moved through during the late evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. Snow reports across the county ranged from 1.5 to 2.5 inches. The CoCoRaHs station MO-HC-16 3.9 miles southeast of Wheatland reported a total snow accumulation of 2.2 inches.

Winter Weather, Polk

When
March 10, 11:00 PM CST to March 11, 9:00 AM CST
Where
Polk forecast zone
Reported by
CoCoRaHS
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

A band of snow moved through during the overnight hours of March 10th into the mid morning hours of March 11th. Roads became snow covered. Snow accumulations ranged from 1 to 2 inches. The CoCoRaHs station MO-PL-21, 5 miles to the southeast of Aldrich reported a total snow accumulation of 1.9 inches.

Winter Weather, Camden

When
March 10, 11:00 PM CST to March 11, 8:00 AM CST
Where
Camden forecast zone
Reported by
Amateur Radio
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

A band of snow moved through during the late evening hours of March 10th into the mid morning hours of March 11th. Roads became snow covered. Snow reports across the county ranged from 1.0 to 2.5 inches. Amateur radio relayed a report from 2 miles southwest of Old Linn Creek of a total snow accumulation of 2.5 inches.

Winter Weather, Miller

When
March 10, 11:00 PM CST to March 11, 8:00 AM CST
Where
Miller forecast zone
Reported by
COOP Observer
Coordinates
38.215, -92.428 (the zone’s center; the record gives no point)

A band of snow moved through during the late evening hours of March 10th into the mid morning hours of March 11th. Roads became snow covered. Generally 1 to 2.5 inches of snow accumulated across the county. The Iberia Cooperative Observer measured 1.5 inches of total snow accumulation.

Winter Weather, Dade

When
March 11, 12:00 AM CST to 9:00 AM CST
Where
Dade forecast zone
Reported by
COOP Observer
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

A band of snow moved through during the overnight hours of March 10th into the mid morning hours of March 11th. Roads became snow covered. The Cooperative Observer in Lockwood reported a total snow accumulation of 2.0 inches. Broadcast media relayed an estimated snow total report of 2.0 inches in Greenfield.

Winter Weather, Dallas

When
March 11, 12:00 AM CST to 9:30 AM CST
Where
Dallas forecast zone
Reported by
CoCoRaHS
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

A band of snow moved through during the overnight hours of March 10th into the mid morning hours of March 11th. Roads became mostly to completely snow covered. Snow accumulations ranged from 1 to 2.5 inches. The CoCoRaHs station MO-DL-10, located 2.7 miles northeast of Urbana, reported a total snow accumulation of 2.5 inches.

Winter Weather, Maries

When
March 11, 1:00 AM CST to 10:30 AM CST
Where
Maries forecast zone
Reported by
Public
Coordinates
38.162, -91.925 (the zone’s center; the record gives no point)

Two bands of snow moved through the county. The first band of snow moved into the county during the overnight hours of March 10th before beginning to diminish over the county around 8 AM. The second snow band then moved into the county from the southwest and exited the county to the east during the late morning hours. Roads became partly to mostly snow covered during the second snow band, with snow on roadways quickly melting once snow began lightening up in the late morning hours. Between 0.5 to 1.5 inches of snow fell across the county.

Winter Weather, Jasper

When
March 11, 2:00 AM CST to 8:30 AM CST
Where
Jasper forecast zone
Reported by
CoCoRaHS
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

A band of snow moved through during the overnight hours of March 10th into the early morning hours of March 11th. Roads became snow covered. Widespread snowfall amounts between 1.5 and 3 inches occurred across the county. The CoCoRaHs station MO-JS-10 in Carl Junction measured 2.5 inches of storm total snow accumulations. Other CoCoRaHs and public reports varied from 1.3 to 2.1 inches of snowfall.

Winter Weather, Lawrence

When
March 11, 3:00 AM CST to 9:30 AM CST
Where
Lawrence forecast zone
Reported by
CoCoRaHS
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

A band of snow moved through during the early to mid morning hours of March 11th. Roads became snow covered. Generally 1 to 2 inches of snow fell across the county, with the highest amounts across the northern portion of the county. The Miller Cocorahs station MO-LW-4 reported a total snow accumulation of 2.0 inches.

Winter Weather, Newton

When
March 11, 4:00 AM CST to 9:00 AM CST
Where
Newton forecast zone
Reported by
Emergency Manager
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

Two bands of snow moved through the county. The first band of snow moved through during the early morning hours of March 11th before beginning to weaken over the county around 6 AM. The second snow band then immediately moved in from northeast Oklahoma and merged with the weakening initial snow band before exiting southeast of the county during the mid morning. Roads became snow covered. Between 1 to 2 inches of snow fell across the county. Emergency management in Neosho reported total snow accumulations of 2.0 inches. The Shoal Creek Estates CoCoRaHs station MO-NW-4 reported a total snow accumulation of 1.5 inches.

Winter Weather, McDonald

When
March 11, 4:30 AM CST to 11:00 AM CST
Where
McDonald forecast zone
Reported by
CoCoRaHS
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

Two bands of snow moved through the county. The first band of snow moved through during the early morning hours of March 11th before beginning to weaken over the county around 7 AM. The second snow band then immediately moved in from northeast Oklahoma and merged with the weakening initial snow band and then ended during the late morning. Roads became snow covered, particularly as the second snow band moved into the county. Generally between 1 to 2 inches of snow fell across the county, although an isolated pocket of higher snowfall up to 4.3 inches was measured at the Anderson CoCoRaHs station MO-MD-5 reported a total snow accumulation of 4.3 inches.

Winter Weather, Barry

When
March 11, 5:00 AM CST to 11:00 AM CST
Where
Barry forecast zone
Reported by
CoCoRaHS
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

Two bands of snow moved through the county. The first band of snow moved into the county during the early morning hours of March 11th before beginning to weaken over the county around 7 AM. The second snow band then immediately moved in from northeast Oklahoma and merged with the weakening initial snow band and then ended during the late morning. Roads became snow covered, particularly as the second snow band moved into the county. Generally between 0.5 to 2.5 inches of snow fell across the county, with the Cassville CoCoRaHs station MO-BY-25 measuring a snow total accumulation of 2.2 inches.

Winter Weather, Greene

When
March 11, 5:00 AM CST to 9:30 AM CST
Where
Greene forecast zone
Reported by
COOP Observer
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

Two bands of snow moved through the county. The first band of snow moved into the county during the early morning hours of March 11th before beginning to diminish over the county around 7 AM. The second snow band then immediately moved in from northeast Oklahoma and merged with the weakening initial snow band before exiting southeast of the county during the mid morning. Roads became mostly snow covered during the second snow band, with snow on roadways quickly melting once snow began lightening up in the mid morning hours. Between 0.5 to 1.5 inches of snow fell across the county, with the highest snow totals over the north and western portion of the county. The Ash Grove Cooperative Observer reported a total snow accumulation of 1.2 inches. The CoCoRaHs station MO-GR-38, which is located 5.8 miles northeast of Willard, reported a total snow accumulation of 1.2 inches.

Winter Weather, Webster

When
March 11, 5:00 AM CST to 9:30 AM CST
Where
Webster forecast zone
Injuries
0 direct, 1 indirect
Reported by
COOP Observer
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

Two bands of very light snow briefly moved through the county. The first band of snow moved into the county during the early morning hours of March 11th before beginning to diminish over the county around 7 AM. The second snow band then moved in around 8 AM before exiting southeast of the county during the mid morning. Roads became partly snow covered during the second snow band, with snow on roadways quickly melting once snow began lightening up in the mid morning hours. A vehicle slipped off of the roadway when roads were partly covered with snow, leading to the vehicle overturning and becoming totaled. The driver sustained moderate injuries. The Marshfield Cooperative Observer reported a total snow accumulation of 0.3 inches.

Winter Weather, Stone

When
March 11, 6:00 AM CST to 12:00 PM CST
Where
Stone forecast zone
Injuries
0 direct, 2 indirect
Reported by
Public
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

A snow band moved into the area from northeast Oklahoma and northwest Arkansas during the early morning through midday hours. Roads became snow covered, primarily during heavier snow rates in the mid morning hours. A vehicle slid off of the road due to slick road conditions and struck a tree, leading to minor injuries for both the driver and passenger of the vehicle. Most of the snow accumulations occurred over the southern half of the county, with snow amounts ranging from 1.5 to 4.5 inches. A public snow report from 2 miles north of Lampe measured a snow total accumulation of 4.5 inches.

Winter Weather, Taney

When
March 11, 7:45 AM CST to 12:00 PM CST
Where
Taney forecast zone
Reported by
Public
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

A snow band moved west to east across the county from the mid morning to midday hours. Roads briefly became partially covered during the heavier snowfall rates. Snow amounts ranging from 1.5 to 2.5 inches, with a public report estimating a total snow accumulation of 2.5 inches in Hollister.

Winter Weather, Douglas

When
March 11, 8:00 AM CST to 12:30 PM CST
Where
Douglas forecast zone
Reported by
CoCoRaHS
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

A snow band moved west to east across the county from the mid morning to midday hours. Roads briefly became partially covered during the heavier snowfall rates. Snow amounts ranging from a trace to 1 inch, with the CoCoRaHs station MO-DG-1, located 14 miles south of Mountain Grove, reporting a total snow accumulation of 1.0 inches.

Winter Weather, Ozark

When
March 11, 8:30 AM CST to 1:15 PM CST
Where
Ozark forecast zone
Reported by
Public
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

A snow band moved west to east across the county from the mid morning to early afternoon hours. Roads briefly became partially covered during the heavier snowfall rates. Widespread snow amounts ranged from 1 to 2.5 inches across the county.

Winter Weather, Howell

When
March 11, 9:30 AM CST to 1:15 PM CST
Where
Howell forecast zone
Reported by
COOP Observer
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

A snow band moved west to east across the county from the mid morning to early afternoon hours. Road impacts remained minimal due to snow falling on warm ground during the daylight hours. Widespread snow amounts ranged from 1 to 2.5 inches from south to north across the county, with the highest total snow accumulation of 2.5 inches reported by the West Plains Cooperative Observer.

Winter Weather, Shannon

When
March 11, 9:30 AM CST to 3:00 PM CST
Where
Shannon forecast zone
Reported by
COOP Observer
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

A snow band moved west to east across the county from the mid morning to mid afternoon hours. Road impacts remained minimal due to snow falling on warm ground during the daylight hours. Widespread snow amounts ranged from 0.5 to 2.5 inches across the county, with the highest snow accumulations in the southern portion of the county. The Winona Cooperative Observer reported a total snow accumulation of 2.3 inches.

Winter Weather, Oregon

When
March 11, 10:30 AM CST to 4:00 PM CST
Where
Oregon forecast zone
Reported by
Public
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

A snow band moved west to east across the county from the late morning to mid afternoon hours. Road impacts remained minimal due to snow falling on warm ground during the daylight hours. Widespread snow amounts ranged from 1 to 2 inches across the county, with the highest snow accumulations in the far northwest portion of the county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1002591, 1002745, 1002779, 1002818, 1002593, 1002765, 1002782, 1002784, 1002820, 1002840, 1002766, 1002829, 1002842, 1002596, 1002775, 1002738, 1002740, 1002778, 1002785, 1002832, 1002793, 1002799, 1002836, 1002838, 1002845, 1002849, 1002852.